Alert archive / Louisiana / High Wind Warnings in 2025
High Wind Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this high wind warning at Mar 3, 2025, 1:08 PM CST for 8 counties in Mississippi; 19 parishes in Louisiana. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 12 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2025, 1:08 PM CST (19:08 UTC)
- In effect from
- Mar 4, 2025, 9:00 AM CST
- Expired
- Mar 4, 2025, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 2:27 PM CST | TSTM WND DMG | 2 E Wakefield, LA | West Feliciana emergency management reported multiple trees down on Highway 421 east of Highway 61. |
| Mar 4, 2:35 PM CST | TSTM WND DMG | 4 S Wakefield, LA | West Feliciana emergency management reported multiple trees down on along Highway 10 northeast of St. Francisville. |
| Mar 4, 3:19 PM CST | TSTM WND DMG | 10 W Mccomb, MS | Report from mPING: 3-inch tree limbs broken. |
| Mar 4, 3:45 PM CST | NON-TSTM WND DMG | 3 Ese Watson, LA | LPSO reported a tree down on Cane Market Rd west of Perkins. |
| Mar 4, 3:58 PM CST | NON-TSTM WND GST 60 | 2 Ssw Belle Chasse, LA | AWOS station KNBG Belle Chasse. |
| Mar 4, 4:08 PM CST | NON-TSTM WND GST 67 | 6 Wsw East New Orleans, LA | ASOS station KNEW New Orleans Lakefront Airport. |
| Mar 4, 4:25 PM CST | TSTM WND DMG | 2 W Kentwood, LA | Multiple powerlines were downed by thunderstorm winds west of Kentwood. |
| Mar 4, 4:52 PM CST | TSTM WND DMG | 2 Nne Donaldsonville, LA | Roof damage along River Rd/Hwy 942 in Darrow. |
| Mar 4, 4:53 PM CST | TORNADO | 3 Ene Donaldsonville, LA | A brief EF1 tornado with max wind speeds of 90 MPH touched down on the east bank of the MS river east of Darrow, LA. It damaged four well built, newer, homes. Approximately 20% of each roof was damaged, removed or peeled back. Front porch pillars were moved or |
| Mar 4, 5:15 PM CST | TSTM WND DMG | 1 Ene Lutcher, LA | Damage around the 1100 block of North Airline Ave in Gramercy with continued damage to the east as well. |
| Mar 4, 5:15 PM CST | TSTM WND DMG | 1 Ssw Lutcher, LA | Roof and tree damage on N Nobile St in Paulina. |
| Mar 4, 5:18 PM CST | TORNADO | 1 Nnw Gramercy, LA | A brief EF0 tornado with max winds of 75 MPH touched down in Gramercy, LA. A few homes, along Millet Dr had minor roof damage and most homes in the neighborhood having fence damage. Debris was noted to be lofted into the back field as well as some splatter see |
| Mar 4, 5:59 PM CST | TSTM WND DMG | 2 E Mandeville, LA | Tree down causing additional damage to power pole near intersection of Foy and Dupard. |
| Mar 4, 6:09 PM CST | TSTM WND GST 65 | 2 Ese Mandeville, LA | Wind gusts near Mandeville estimated between 60 and 70 mph. |
| Mar 4, 6:13 PM CST | TORNADO | 6 S Myrtle Grove, LA | A strong EF-1 110 MPH tornado with a path length of of 5.5 miles and a width of 75 yards, occurred over predominantly inaccessible marshes of Plaquemines Parish. High resolution satellite imagery aided in the identification of damage to marsh vegetation after |
| Mar 4, 6:38 PM CST | TSTM WND DMG | 3 Ne Slidell, LA | Large tree branches down on Oak Grove Way in Slidell. |
| Mar 4, 7:05 PM CST | TSTM WND DMG | 13 N Kiln, MS | Thunderstorm winds downed power lines across northern portions of Hancock County near Necaise. |
| Mar 4, 7:28 PM CST | TSTM WND DMG | Pointe A La Hache, LA | Power pole damage near the courthouse in Pointe a La Hache. |
| Mar 4, 7:31 PM CST | TSTM WND DMG | 2 Sse Pointe A La Hache, LA | power poles down in the 26100 block of Hwy 23 near Port Sulphur. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602 WWUS74 KLIX 031908 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 108 PM CST Mon Mar 3 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-041015- /O.UPG.KLIX.HW.A.0001.250304T1200Z-250305T0300Z/ /O.NEW.KLIX.HW.W.0001.250304T1500Z-250305T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Denham Springs, Harahan, Independence, Laplace, Lettsworth, Livonia, Convent, Franklinton, Centreville, Pointe A La Hache, Hammond, Amite, Labadieville, Easleyville, Larose, Dulac, Felps, Liberty, Metairie, Geismar, Picayune, Bay St. Louis, Kenner, Salem, Belle Chasse, Gautier, Tickfaw, Boothville, Destrehan, Prairieville, Slidell, Ponchatoula, Spillman, Gillsburg, Ocean Springs, Myrtle Grove, Galliano, Donaldsonville, White Castle, Delacroix, Dexter, McNeil, Wade, Baton Rouge, Venice, St. Francisville, Bayou Sorrel, Addis, Shell Beach, Covington, Sorrento, Sellers, Mandeville, Greensburg, St. Martin, Dolorosa, Pierre Part, Jackson, Enon, French Settlement, Woodville, Buras, Fort Adams, Darlington, Brusly, Acy, Bayou Cane, Long Beach, Necaise, Madisonville, Barataria, Smithdale, Akers, Diamondhead, Lyman, Leeville, Yscloskey, Vancleave, Walker, New Roads, Bush, Kentwood, Saucier, Livingston, Chalmette, Lutcher, Escatawpa, Kiln, Waveland, Golden Meadow, Pearlington, Paincourtville, Meraux, Port Sulphur, Plaquemine, Braithwaite, Montegut, Cut Off, Grand Isle, Roseland, Robert, Marrero, McComb, Biloxi, Empire, Houma, Gonzales, New Orleans, Bogalusa, Westwego, Clinton, Whitehall, Wakefield, Gramercy, Tylertown, Chauvin, Killian, Springfield, Reserve, Montpelier, Lafitte, Thibodaux, Violet, Gulfport, Cocodrie, Wilmer, Jean Lafitte, Raceland, Moss Point, Gloster, Gretna, Pascagoula, Crossroads, Alliance, East New Orleans, Pass Christian, Norco, Port Allen, Poplarville, and Folsom 108 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * WHAT...South winds 20 to 35 mph with frequent gusts greater than 45 mph and gusts up to 60 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 9 PM CST Tuesday. * IMPACTS...Damaging winds will blow down weak or dead trees, broken limbs, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAB
4 follow-up statements
838 WWUS74 KLIX 040324 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 924 PM CST Mon Mar 3 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-041200- /O.CON.KLIX.HW.W.0001.250304T1500Z-250305T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Gulfport, Gillsburg, Ponchatoula, Pierre Part, Pointe A La Hache, Braithwaite, Denham Springs, Chauvin, Gretna, Folsom, Akers, Shell Beach, Vancleave, Thibodaux, Robert, Metairie, Biloxi, Poplarville, Ocean Springs, Centreville, French Settlement, Wilmer, Walker, Lettsworth, Labadieville, Kenner, Lafitte, Yscloskey, Franklinton, Tickfaw, Kiln, Norco, Port Sulphur, Pascagoula, Whitehall, Myrtle Grove, Covington, Paincourtville, Liberty, Galliano, Livingston, Venice, Independence, Marrero, Houma, Empire, Cut Off, Donaldsonville, Fort Adams, Roseland, Larose, Bush, St. Martin, St. Francisville, Bogalusa, Belle Chasse, Dolorosa, Slidell, Meraux, Gloster, Wade, Kentwood, Baton Rouge, Salem, Smithdale, McNeil, Livonia, Pass Christian, Harahan, Boothville, Cocodrie, Diamondhead, Lutcher, East New Orleans, Bayou Cane, Greensburg, Geismar, Clinton, Pearlington, McComb, Waveland, Jackson, Convent, Long Beach, Violet, Sellers, Golden Meadow, Saucier, Chalmette, Acy, Spillman, Amite, Brusly, Gramercy, Reserve, Port Allen, Sorrento, Springfield, Westwego, Killian, Bay St. Louis, Wakefield, Montegut, Crossroads, Montpelier, Darlington, Easleyville, Laplace, Prairieville, White Castle, Madisonville, Picayune, Leeville, Tylertown, Delacroix, Hammond, New Orleans, Dulac, Jean Lafitte, Barataria, Grand Isle, Mandeville, Lyman, Alliance, Plaquemine, Destrehan, Dexter, Woodville, Buras, Moss Point, Addis, Felps, Enon, Gautier, Necaise, Gonzales, New Roads, Escatawpa, Raceland, and Bayou Sorrel 924 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * WHAT...South winds 20 to 35 mph with frequent gusts greater than 45 mph and gusts up to 60 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 9 PM CST Tuesday. * IMPACTS...Damaging winds will blow down weak or dead trees, broken limbs, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ RW
309 WWUS74 KLIX 040942 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 342 AM CST Tue Mar 4 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-041745- /O.CON.KLIX.HW.W.0001.250304T1500Z-250305T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Larose, Leeville, Geismar, Clinton, Myrtle Grove, Alliance, Ponchatoula, Biloxi, Amite, Long Beach, Bush, Wilmer, Moss Point, Cut Off, Empire, Donaldsonville, Lettsworth, Acy, Barataria, Walker, Centreville, Necaise, White Castle, Lutcher, Gramercy, Gonzales, Prairieville, Gretna, Thibodaux, Laplace, Poplarville, Montpelier, Folsom, Kenner, Woodville, Labadieville, Kiln, New Orleans, Boothville, East New Orleans, Galliano, Fort Adams, Liberty, Plaquemine, Sorrento, Livonia, Saucier, New Roads, Franklinton, Spillman, Belle Chasse, French Settlement, Bayou Sorrel, Golden Meadow, Whitehall, Destrehan, Greensburg, Waveland, Bay St. Louis, Jean Lafitte, Mandeville, Livingston, Bogalusa, Ocean Springs, Raceland, Slidell, Violet, St. Martin, Pierre Part, Darlington, Escatawpa, Covington, Metairie, McComb, Paincourtville, Lafitte, Baton Rouge, Gillsburg, Denham Springs, Tylertown, Pascagoula, McNeil, Meraux, Sellers, Gulfport, Brusly, Jackson, Kentwood, Robert, Roseland, Wade, Pearlington, Grand Isle, Smithdale, Addis, Reserve, Convent, Houma, Yscloskey, Vancleave, Chauvin, Westwego, Picayune, Independence, Easleyville, Shell Beach, Dulac, Diamondhead, Springfield, Pass Christian, Cocodrie, Pointe A La Hache, Delacroix, Bayou Cane, Port Allen, Felps, Marrero, Port Sulphur, Tickfaw, Montegut, Crossroads, St. Francisville, Lyman, Killian, Gloster, Wakefield, Harahan, Dexter, Enon, Buras, Hammond, Braithwaite, Akers, Norco, Gautier, Dolorosa, Salem, Venice, Chalmette, and Madisonville 342 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...High profile vehicles, including Mardi Gras floats, could become unstable at times. Damaging winds could blow down trees and power lines. Isolated to scattered power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TE
815 WWUS74 KLIX 041506 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 906 AM CST Tue Mar 4 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-042315- /O.CON.KLIX.HW.W.0001.000000T0000Z-250305T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of East New Orleans, Mandeville, Hammond, Norco, Myrtle Grove, Whitehall, McNeil, Darlington, Gillsburg, Wilmer, Jackson, Meraux, Fort Adams, Lyman, Violet, Madisonville, Prairieville, Metairie, Cocodrie, Gulfport, Acy, Livonia, Addis, Kentwood, Belle Chasse, Delacroix, Labadieville, Bogalusa, Necaise, Pass Christian, Alliance, Cut Off, Long Beach, Crossroads, Wade, Moss Point, Amite, Tylertown, Reserve, Clinton, Gloster, Saucier, Folsom, Lutcher, Waveland, Thibodaux, Walker, Port Sulphur, Springfield, Gonzales, Sorrento, Enon, Galliano, Donaldsonville, Kiln, Plaquemine, Livingston, Shell Beach, Felps, Pearlington, Brusly, Ponchatoula, Dolorosa, Bayou Sorrel, Jean Lafitte, Akers, Sellers, Dexter, Easleyville, Gautier, Leeville, Ocean Springs, Boothville, French Settlement, Poplarville, Geismar, Slidell, Paincourtville, St. Francisville, Woodville, Grand Isle, New Roads, Greensburg, Chauvin, Roseland, Barataria, Gramercy, Houma, Pierre Part, Killian, Bay St. Louis, Venice, Covington, Denham Springs, Braithwaite, Biloxi, Lettsworth, Lafitte, Port Allen, Spillman, Bayou Cane, Independence, Vancleave, Golden Meadow, Robert, Larose, Chalmette, Marrero, Baton Rouge, Laplace, Empire, McComb, St. Martin, Pascagoula, Escatawpa, Bush, Centreville, Gretna, Kenner, Dulac, Smithdale, Yscloskey, Franklinton, Westwego, White Castle, Liberty, Destrehan, Montpelier, Wakefield, Pointe A La Hache, Raceland, Diamondhead, New Orleans, Convent, Buras, Harahan, Tickfaw, Picayune, Montegut, and Salem 906 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...All of southeast Louisiana and southern Mississippi. * WHEN...Until 9 PM CST this evening. * IMPACTS...High profile vehicles, including Mardi Gras floats, could become unstable at times. Damaging winds could blow down trees and power lines. Isolated to scattered power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PG
251 WWUS74 KLIX 042055 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 255 PM CST Tue Mar 4 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-050300- /O.CON.KLIX.HW.W.0001.000000T0000Z-250305T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of East New Orleans, Mandeville, Hammond, Norco, Myrtle Grove, Whitehall, McNeil, Darlington, Gillsburg, Wilmer, Jackson, Meraux, Fort Adams, Lyman, Violet, Madisonville, Prairieville, Metairie, Cocodrie, Gulfport, Acy, Livonia, Addis, Kentwood, Belle Chasse, Delacroix, Labadieville, Bogalusa, Necaise, Pass Christian, Alliance, Cut Off, Long Beach, Crossroads, Wade, Moss Point, Amite, Tylertown, Reserve, Clinton, Gloster, Saucier, Folsom, Lutcher, Waveland, Thibodaux, Walker, Port Sulphur, Springfield, Gonzales, Sorrento, Enon, Galliano, Donaldsonville, Kiln, Plaquemine, Livingston, Shell Beach, Felps, Pearlington, Brusly, Ponchatoula, Dolorosa, Bayou Sorrel, Jean Lafitte, Akers, Sellers, Dexter, Easleyville, Gautier, Leeville, Ocean Springs, Boothville, French Settlement, Poplarville, Geismar, Slidell, Paincourtville, St. Francisville, Woodville, Grand Isle, New Roads, Greensburg, Chauvin, Roseland, Barataria, Gramercy, Houma, Pierre Part, Killian, Bay St. Louis, Venice, Covington, Denham Springs, Braithwaite, Biloxi, Lettsworth, Lafitte, Port Allen, Spillman, Bayou Cane, Independence, Vancleave, Golden Meadow, Robert, Larose, Chalmette, Marrero, Baton Rouge, Laplace, Empire, McComb, St. Martin, Pascagoula, Escatawpa, Bush, Centreville, Gretna, Kenner, Dulac, Smithdale, Yscloskey, Franklinton, Westwego, White Castle, Liberty, Destrehan, Montpelier, Wakefield, Pointe A La Hache, Raceland, Diamondhead, New Orleans, Convent, Buras, Harahan, Tickfaw, Picayune, Montegut, and Salem 255 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...All of southeast Louisiana and southern Mississippi. * WHEN...Until 9 PM CST this evening. * IMPACTS...High profile vehicles, including Mardi Gras floats, could become unstable at times. Damaging winds could blow down trees and power lines. Isolated to scattered power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this high wind warning went out at Mar 3, 11:58 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 3, 11:58 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1158 AM CST Mon Mar 3 2025
...New AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 248 AM CST Mon Mar 3 2025
Models have finally decided to play along and initialize much better
yesterday and early today and this has caused all model solutions to
merge into strong consensus. This gives much higher confidence
levels and now we can get much more in depth with variables
concerning this next weather episode. The first of 2 sfc lows will
move along the Red River valley today. This will draw the stalled
boundary over the northern gulf northward as a warm front starting
this morning. The warm front will be north of the CWA by 6pm
bringing a fast warming trend along with a definite moisture
increase. There is the potential that some showers accompany the
warm front but these would be more likely with a moisture loading
convergent boundary moving in from the gulf Tue morning. Wind speeds
will begin to become breezy today as the warm front moves through
but will remain under any headline criteria. Today should be prep
day for Tue. As the sun comes up Tue, it won't take long for
winds to get up to around 25-30mph with gusts to 40mph and this
could be much higher as the line of storms move through. These
winds will not be associated with the line of storms and will be
longer duration through the day. The front moves through
rapidly(around 25mph) along with its line of storms that should be
strong/severe. Momentum transfer alone would get winds easily
into the 30mph range but dry air will be moving into the back side
of this line with some strong downdrafts causing convective winds
to also reach 30-40 additional mph, so its easy to see where the
straight line wind threat is coming from. Every severe weather
parameter is moderate to high with this system, so there is no
doubt that there will be some severe storms containing all modes
with this. Just how far south this line is able to produce severe
storms will be the question since the storms along it will tapper
southward, hence the slight risk to the south of the enhanced risk
from SPC. Timing has a higher confidence level now for Tue as
well. For several locations, we will give some timing expectations
here. The line of strong/severe storms should move through these
locations at their respective times, along with rainfall ending
times. BTR line between 2-5p rain ending around 7p. MCB line
between 3-6p rain ending around 8p. NEW/MSY line between 5- 7p
rain ending around 8p. GPT line between 7-9p rain ending around
11p. With strong onshore flow, we will also be introducing a
coastal flood advisory starting at 6a Tue. This should transfer
from west to east through the day since winds will increase to the
west earlier and transfer east. This is also centered around high
tide times, but all other headlines will remain as is for now.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 248 AM CST Mon Mar 3 2025
Strong high pressure will build into the area after Tue with cool
dry air moving through. The high building in will help keep winds
breezy Wed then quickly relax for Thu becoming an onshore wind by
Thu night. Some showers could move through by the end of the week
but the next frontal system should not affect the area until the
weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1151 AM CST Mon Mar 3 2025
Generally VFR conditions are forecast for the entire forecast
cycle, although a little bit of MVFR possible near the end of the
cycle due to ceilings. Winds will strengthen later today with
gusts in the 20-30 knot range. -BL
&&
.MARINE...
Issued at 248 AM CST Mon Mar 3 2025
The stalled frontal boundary just offshore will move back north as a
warm front today causing winds to become SE and rise to 20-25kt
ahead of the next stronger cold front expected to move through late
Tue with strong southerly gales ahead of it and W to NW winds of 20-
30kt behind it. Winds will rapidly ease Thu as a sfc high moves over
the northern gulf. But this will be quick and the sfc high will be
east of the area late Thu bringing return flow back to the coastal
waters. Wind speeds will quickly move back up to around 20kt by Thu
night into Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 75 50 64 / 0 100 30 0
BTR 58 79 51 67 / 0 100 10 0
ASD 57 78 55 69 / 0 80 60 0
MSY 60 78 56 68 / 0 80 50 0
GPT 57 72 55 67 / 0 50 80 0
PQL 55 77 57 71 / 0 30 90 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Watch from Tuesday morning through Tuesday evening for
LAZ034>037-039-046>048-056>060-064>071-076>090.
Coastal Flood Advisory from 6 AM to 9 PM CST Tuesday for
LAZ066>070-076-078-080-082.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CST Tuesday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
Gale Watch from Tuesday morning through Tuesday evening for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...High Wind Watch from Tuesday morning through Tuesday evening for
MSZ068>071-077-083>088.
Coastal Flood Advisory from 6 AM to 9 PM CST Tuesday for
MSZ086>088.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CST Tuesday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
Gale Watch from Tuesday morning through Tuesday evening for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...BL
MARINE...TEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:39 AM CST | Coastal Flood Advisory | LIX | Hancock, Harrison, Jackson | 40 hr |
| Mar 3, 3:41 PM CST | Gale Warning | LIX | 29 hr |
Nearby
High Wind Warnings in Louisiana, 2025High Wind Warnings in Mississippi, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.